Alert archive / Indiana / Flash Flood Warnings in 2025
Flash Flood Warning 82, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 19, 2025, 1:51 PM EDT for Crawford County, Perry County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2025, 1:51 PM EDT (17:51 UTC)
- Expired
- Jul 19, 2025, 5:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, IN, Perry County, IN
The radar
The Louisville radar (KLVX), 53 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 776 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
769
WGUS53 KLMK 191751
FFWLMK
INC025-123-192100-
/O.NEW.KLMK.FF.W.0082.250719T1751Z-250719T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
151 PM EDT Sat Jul 19 2025
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
Crawford County in south central Indiana...
Northern Perry County in south central Indiana...
* Until 500 PM EDT /400 PM CDT/.
* At 151 PM EDT /1251 PM CDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Between 1 and 2
inches of rain have fallen. Additional rainfall amounts of 1 to 2
inches are possible in the warned area within the next hour. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
English, Carefree Town, Marengo, Milltown, Grantsburg, Mifflin,
West Fork, Sulphur, Taswell and Riddle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3825 8668 3839 8668 3839 8625 3835 8625
3836 8627 3835 8628 3832 8627 3832 8629
3830 8628 3830 8626 3828 8627 3828 8628
3823 8628 3822 8630 3821 8629 3819 8679
3825 8679
FLASH FLOOD...RADAR INDICATED
$$
RAS1 follow-up statement
787
WGUS73 KLMK 192053
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
453 PM EDT Sat Jul 19 2025
INC025-123-192103-
/O.EXP.KLMK.FF.W.0082.000000T0000Z-250719T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford IN-Perry IN-
453 PM EDT Sat Jul 19 2025 /353 PM CDT Sat Jul 19 2025/
...FLASH FLOOD WARNING WILL EXPIRE AT 5 PM EDT /4 PM CDT/ THIS
AFTERNOON FOR CRAWFORD AND NORTHERN PERRY COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3825 8668 3839 8668 3839 8625 3835 8625
3836 8627 3835 8628 3832 8627 3832 8629
3830 8628 3830 8626 3828 8627 3828 8628
3823 8628 3822 8630 3821 8629 3819 8679
3825 8679
$$
RASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 1:46 PM EDT, 5 minutes earlier. Its key messages:
- * Scattered to numerous showers and thunderstorms are likely today, which could result in some instances of flash flooding and strong straight-line winds. * Active weather pattern will continue Sunday through Tuesday, with episodic bouts of showers and storms. Excessive rainfall and flooding will be possible in areas that see repeated rounds of storms. * Hot and very humid mid to late next week, with prolonged significant impacts from excessive heat possible.
Area forecast discussion, Jul 19, 1:46 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Louisville KY 146 PM EDT Sat Jul 19 2025 ...Updated Aviation Discussion... .KEY MESSAGES... * Scattered to numerous showers and thunderstorms are likely today, which could result in some instances of flash flooding and strong straight-line winds. * Active weather pattern will continue Sunday through Tuesday, with episodic bouts of showers and storms. Excessive rainfall and flooding will be possible in areas that see repeated rounds of storms. * Hot and very humid mid to late next week, with prolonged significant impacts from excessive heat possible. && .SHORT TERM /THROUGH TONIGHT/... Issued at 403 AM EDT Sat Jul 19 2025 Conditions are mostly dry across central KY and southern IN early this morning as nighttime microphysics satellite imagery shows scattered mid-level convective debris clouds moving across the area. Regional obs show patchy fog, with more widespread fog noted over southwest OH. From now through sunrise, would expect mostly dry conditions to continue, with only very isolated showers expected. Have added patchy fog to the forecast in areas which received good amounts of rainfall today, though confidence is fairly low given lingering cloud cover. Temperatures should remain fairly steady in the low-to-mid 70s. Today, upper level ridging over the southeast US will expand westward, with the Ohio Valley remaining on the northern edge of the ridge. Later this morning, daytime heating should lead to the development of a stratocu layer as low-level moisture mixes upward. By late morning, convective temperatures should be reached, with isolated convection gradually increasing in coverage through the early afternoon hours. Before showers and storms develop, temperatures should warm into the mid-to-upper 80s and lower 90s, with heat index values reaching the upper 90s and lower 100s. While the air mass showers and storms which develop over the area are expected to be mainly garden-variety given weak deep layer shear, we will have to watch ongoing convective complexes over IA/MN associated with a mid-level shortwave. This MCS is expected to follow a gradient in SBCAPE from NW to SE, descending toward the Ohio Valley this afternoon. As it does so, it should encounter a gradually less supportive environment, but it is possible that it holds together into at least southern IN. If it does maintain its strength, strong, possibly damaging winds along the leading gust front would be possible. Locally heavy rainfall amounts would be expected given high PWAT values and potential training of storms, and flash flooding will remain a threat this afternoon and evening. Admittedly, this is a low confidence forecast, especially given recent poor performance of high resolution guidance. As a result, will hold off on a new flood watch given uncertainty in the location of the heaviest rainfall. Regardless, will advertise likely to categorical (60-80%) PoPs for this afternoon and evening, with PoPs decreasing after sunset. Tonight, we will have to watch for additional convective development after midnight as high res guidance does show additional waves of showers and storms, particularly over the northeastern CWA. However, this will largely be controlled by what happens this afternoon and evening, as a strong complex of storms could eliminate the availability instability for storms later tonight. Otherwise, mild and muggy conditions are expected, with temperatures in areas not cooled by rain likely remaining in the mid-to-upper 70s, while rain- cooled areas should fall into the low 70s. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Issued at 403 AM EDT Sat Jul 19 2025 Sunday through Tuesday Night... For the second half of the weekend into early next week, the upper level pattern will shift as height falls occur across the northeastern US while heights rise over the southern and central Plains. This will lead to a transition to NW flow across the Ohio Valley, with central KY and southern IN being on the northeast edge of the upper-level ridge. Waves of showers and thunderstorms are expected to ride along an instability gradient extending from the mid-MS valley toward the central Appalachians from Sunday through Tuesday. Stronger mid-level flow will support slightly higher amounts of deep layer shear, especially to the north and east of the area. This type of pattern typically supports mesoscale convective systems which can produce damaging winds and heavy rainfall. While the entire period will feature active weather, of particular concern is the Sunday night into Monday morning period, when current medium-range guidance shows the "train tracks" of the 500 mb flow pattern setting up over the northeastern two-thirds of the CWA. A NW- SE oriented sfc boundary is also expected to set up over the area, which could help to focus convection and lead to backbuilding and training of showers and storms. With an abnormally humid environment (PWATs 2-2.2", or around the 99th percentile of EPS Climo) and deep warm cloud depths in place, efficient, torrential rainfall rates would be likely in thunderstorms. The ECMWF Extreme Forecast Index does feature a stripe of 0.6-0.7 for QPF, which indicates medium-to- high confidence in unusually heavy rainfall. Given this setup, would not be surprised if increased messaging (e.g., a Flood Watch) may be needed, though we'll hold off for now given variability in positioning of the heaviest rain swath. During the Sunday through Tuesday period, temperatures will be dependent on the presence of waves of convection, but should generally be in the upper 80s and lower 90s. Monday could be slightly cooler, especially across southern IN and the KY Bluegrass region where showers and storms are more likely. Lows should be in the upper 60s and low-to-mid 70s. Wednesday through Friday Night... For the second half of next week, the main weather story will shift from showers/storms and heavy rainfall to hot temperatures as 597 dm ridging sets up over the lower Ohio and mid-MS valleys. As height rises take place over the region, the axis of organized waves of showers and storms will shift to the northeast. While showers and storms will still be possible during the middle of next week, coverage will become much more isolated. The ridge which builds over the region mid-to-late next week will be anomalously strong, with EPS mean 500 mb heights approaching the 99th percentile of model climatology. Given the greater thicknesses and less coverage of clouds/storms, temperatures will surge for the second half of the week. However, would expect the recent rainfall and resulting elevated soil moisture to help keep temps in check, with NBM indicating fairly low probabilities (<30%) of exceeding 95 degrees for highs outside of the urban heat islands. While the temps may not be all that unusually high, as the adage goes, "it's not the heat, it's the humidity", and that will certainly be the case next week as dewpoints should be in the mid-to-upper 70s. The HeatRisk tool is already identifying next Wednesday-Friday as an impactful period, with widespread major heat impacts predicted. By the end of next week, the upper ridge is expected to weaken somewhat, allowing shower/storm chances to increase. This should also lead to somewhat-reduced temps, but forecast confidence is lower at this lead time. && .AVIATION /18Z TAFS THROUGH 00Z MONDAY/... Issued at 146 PM EDT Sat Jul 19 2025 TSRA with very heavy rainfall pushing east across southern IN to begin this forecast period. Scattered TSRA chances will ramp up across central KY this afternoon, with convection diminishing in coverage and intensity with sunset. Brief IFR/LIFR conditions possible in TSRA. Otherwise, prevailing VFR conditions outside of storms through the evening hours. Only isolated showers and storms are possible overnight. LEX/RGA and perhaps SDF could all see a brief shower early Sunday morning, but prevailing dry/VFR conditions expected. Around and shortly after sunrise Sunday, MVFR ceilings are likely at LEX and RGA. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...None. IN...None. && SHORT TERM...CSG LONG TERM...CSG AVIATION...EBW
Hazardous weather outlook, Jul 19, 4:19 AM EDT, 9 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 419 AM EDT Sat Jul 19 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200830- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- 419 AM EDT Sat Jul 19 2025 /319 AM CDT Sat Jul 19 2025/ This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...Today and tonight. Scattered showers and thunderstorms are expected this afternoon and evening. Torrential rainfall rates, lightning, and gusty winds are expected with any storms. A stronger complex of thunderstorms will descend from the northwest this afternoon. If this complex survives, it could bring damaging straight-line winds in addition to heavy rain and lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rounds of thunderstorms will be possible Saturday through Tuesday. Thunderstorms will be capable of producing torrential rainfall, gusty winds, and lightning. Heavy rainfall rates may lead to localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotters may be needed to report wind damage and flash flooding this afternoon and evening. GENERAL STORM MOTION OF THE DAY: Storms should move from west to east at 20 to 25 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CSG
In the hours before
Special weather statement, Jul 19, 12:03 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Louisville KY
1203 PM EDT Sat Jul 19 2025
INZ076-083-191700-
Orange IN-Dubois IN-
1203 PM EDT Sat Jul 19 2025
...STRONG THUNDERSTORMS WILL IMPACT DUBOIS AND WESTERN ORANGE
COUNTIES THROUGH 100 PM EDT...
At 1203 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Shoals to near Lynnville.
Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jasper, Huntingburg, Ferdinand, Orleans, French Lick, Orangeville,
Holland, West Baden Springs, Dubois, and Hillham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3851 8707 3850 8706 3851 8700 3849 8695
3851 8693 3850 8688 3853 8683 3853 8668
3869 8668 3869 8640 3820 8686 3820 8707
TIME...MOT...LOC 1603Z 274DEG 21KT 3862 8694 3827 8729
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WebbThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 12:03 PM EDT | Special Weather Statement | LMK | Dubois | 57 min |
| Jul 19, 12:46 PM EDT | Flash Flood Warning | LMK | Dubois | 3 hr |
| Jul 19, 3:58 PM EDT | Heat Advisory | LMK | Clark, Crawford, Dubois, Floyd, Harrison, Orange and 3 more | 29 hr |
Nearby
Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.